Hail, Loudon
- When
- June 25, 12:15 PM EST
- Where
- Loudon County, 0.89 mi NW of Loudon
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 35.740, -84.360
Quarter size hail was reported.
Some thunderstorms associated with a mesoscale convective system produced some wind damage and large hail during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Some thunderstorms associated with a mesoscale convective system produced some wind damage and large hail during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 25, 9:50 AM EST, 2 hours 25 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 1050 AM EDT Mon Jun 25 2018 .DISCUSSION...The overall weather pattern shows weak ridging over the Southern Appalachian Region today with a minor short wave riding along the upper flow...and at the surface...a broad frontal boundary stretched west to east across KY. This set up will allow a band of showers and thunderstorms to develop and move through the area this afternoon. The air mass will destabilize this afternoon with CAPE values expected to be around 1500-2500 J/Kg and bulk shear 0-6 km around 25-35 kts. As a result...a few storms may become strong to severe with the greatest threat strong...damaging winds and to a lesser extent large hail up to an inch will be possible. Additionally...heavy rain is possible with the stronger storms which may cause minor flooding...mainly in low lying areas or poor drainage locations. All handled well in the current forecast...will update to remove morning wording. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 91 72 91 73 / 50 20 30 20 Knoxville McGhee Tyson Airport, TN 87 71 88 71 / 70 40 30 40 Oak Ridge, TN 86 71 88 72 / 60 30 30 40 Tri Cities Airport, TN 83 67 83 67 / 70 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && mjb
Hazardous Weather Outlook National Weather Service Morristown TN 420 AM EDT Mon Jun 25 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 420 AM EDT Mon Jun 25 2018 /320 AM CDT Mon Jun 25 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong to severe storms will be possible this afternoon. Damaging winds will be the main threat with these storms. Hail up to quarter size and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
Special Weather Statement
National Weather Service Morristown TN
1113 AM EDT MON JUN 25 2018
TNZ012-013-035-036-251600-
Anderson TN-Scott TN-Campbell TN-Morgan TN-
1113 AM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHERN ANDERSON...
SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES UNTIL NOON
EDT...
At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, Wartburg, Jacksboro, Huntsville, Caryville, Lake City,
Norris, Sunbright, Norris Dam State Park, High Point, Smokey
Junction, Rosedale, Disney, Cove Lake State Park, Deerlodge, Royal
Blue, Norma, Frozen Head State Park, Slick Rock and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3647 8434 3618 8404 3596 8471 3599 8472
3606 8479 3609 8480 3609 8482 3614 8486
TIME...MOT...LOC 1513Z 245DEG 40KT 3617 8455
mjbSpecial Weather Statement
National Weather Service Morristown TN
1116 AM EDT MON JUN 25 2018
TNZ082-083-251600-
Rhea TN-Bledsoe TN-
1116 AM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA AND
NORTHEASTERN BLEDSOE COUNTIES UNTIL NOON EDT/1100 AM CDT/...
At 1115 AM EDT/1015 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Spring City, or 12 miles northeast of
Pikeville, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spring City, Grandview, Piney Falls State Park, Melvine, Mount Crest
and Stinging Fork Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8526 3576 8527 3577 8525 3577 8510
3576 8507 3577 8504 3575 8503 3577 8494
3576 8492 3578 8490 3578 8488 3582 8481
3572 8472 3563 8523 3575 8527
TIME...MOT...LOC 1515Z 250DEG 25KT 3573 8503
mjbSpecial Weather Statement
National Weather Service Morristown TN
1135 AM EDT MON JUN 25 2018
TNZ012-013-251615-
Scott TN-Campbell TN-
1135 AM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMPBELL AND SCOTT
COUNTIES UNTIL 1215 PM EDT...
At 1134 AM EDT, Doppler radar was tracking a strong thunderstorm over
Oneida, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Follette, Oneida, Huntsville, Helenwood, Jellico, Caryville,
Winfield, Elk Valley, Honey Creek State Park, Big South Fork National
Park, Ketchen, Royal Blue, Robbins and Rugby State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8419 3637 8410 3635 8469 3637 8470
3639 8469 3640 8466 3641 8467 3641 8466
3644 8469 3650 8471 3660 8478
TIME...MOT...LOC 1534Z 259DEG 26KT 3650 8448
mjbSpecial Weather Statement
National Weather Service Morristown TN
1220 PM EDT MON JUN 25 2018
TNZ067-068-084-251700-
Roane TN-Loudon TN-Meigs TN-
1220 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOUDON...NORTHEASTERN
MEIGS AND ROANE COUNTIES UNTIL 100 PM EDT...
At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or 8 miles southwest of Kingston, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Kingston, Rockwood, Loudon, Fairview, Midtown, Harriman,
Philadelphia, Paint Rock, Bradbury, Eagle Furnace and Dearmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3568 8470 3571 8472 3573 8471 3575 8472
3575 8475 3576 8476 3579 8474 3582 8479
3586 8473 3589 8471 3599 8448 3598 8446
3600 8442 3569 8429
TIME...MOT...LOC 1620Z 258DEG 18KT 3576 8458
mjbSpecial Weather Statement
National Weather Service Morristown TN
1234 PM EDT MON JUN 25 2018
TNZ082>084-251715-
Rhea TN-Bledsoe TN-Meigs TN-
1234 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN BLEDSOE AND
NORTHEASTERN MEIGS COUNTIES UNTIL 115 PM EDT/1215 PM CDT/...
At 1233 PM EDT/1133 AM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Spring City, or 11 miles north of
Dayton, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pikeville, Spring City, Evensville, Peakland, Stinging Fork Falls
State Park, Grandview, Piney Falls State Park and Melvine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8521 3577 8504 3575 8503 3577 8494
3576 8492 3578 8490 3579 8487 3580 8476
3579 8474 3576 8476 3575 8473 3557 8471
3553 8524
TIME...MOT...LOC 1633Z 264DEG 21KT 3565 8499
mjbThe Knoxville radar (KMRX), 99 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported.
Several trees were reported down in Madisonville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755072, 755073.